clopen.solutions
OP-00693 Solution claimed

Nonexistence of subcritical Lane–Emden equilibria in higher dimensions

Submit a result

For $p, q > 0$ consider the Lane–Emden system $$-\Delta u = v^p, \qquad -\Delta v = u^q \qquad \text{on } \mathbb{R}^n.$$ The Lane–Emden conjecture asserts that it has no positive entire solution when $(p, q)$ lies below the critical Sobolev hyperbola, that is, when $\frac{1}{p+1} + \frac{1}{q+1} > 1 - \frac{2}{n}$. Souplet records that this had been proved for radial solutions and for $n \le 3$; he proved it for $n = 4$ and obtained a further region of nonexistence for $n \ge 5$. Li, Li and Wei proved it for $n \ge 5$ when $p, q \ge 1$ and $\frac{1}{p+1} + \frac{1}{q+1} \ge 1 - \frac{2}{n} + \frac{4}{n^2}$.

Problem. For every integer $n \ge 5$ and all exponents $p, q > 0$ with $$\frac{1}{p+1} + \frac{1}{q+1} > 1 - \frac{2}{n},$$ is it impossible to find strictly positive functions $u, v \in C^2(\mathbb{R}^n)$ satisfying this system? No radial symmetry, stability, decay, integrability or finite-energy assumption is imposed.

Source: The Lane–Emden conjecture, as stated by Souplet (2009) and by Li, Li and Wei (2025). Stated by AIM — Open Applied Problems for n ≥ 5.

Imported from github.com/MColbrook/AIM.

Classification

Primary
AP — Analysis of PDEs
Keywords
AIM Open Applied Problems, Lane–Emden systems, Liouville theorems

References

@article{souplet2009,
  author  = {Souplet, Philippe},
  title   = {The proof of the {L}ane--{E}mden conjecture in four space dimensions},
  journal = {Adv. Math.},
  volume  = {221},
  number  = {5},
  year    = {2009},
  pages   = {1409--1427},
  doi     = {10.1016/j.aim.2009.02.014},
}
@misc{li2025,
  author        = {Li, Kui and Li, Mingxiang and Wei, Juncheng},
  title         = {On a new region for the {L}ane--{E}mden conjecture in higher dimensions},
  year          = {2025},
  eprint        = {2510.06613},
  archivePrefix = {arXiv},
}
@misc{aim-lane-emden-subcritical-system,
  author       = {Brunton, Steve and Colbrook, Matthew J. and de Hoop, Maarten V. and Stepaniants, George and Townsend, Alex and Ward, Rachel},
  title        = {{Nonexistence of subcritical Lane–Emden equilibria in higher dimensions}},
  howpublished = {AIM --- Open Applied Problems, GitHub repository},
  year         = {2026},
  url          = {https://github.com/MColbrook/AIM/blob/1b7c7fd251c1643bb41f0e3cef38704bcef410fd/problems/350-lane-emden-subcritical-system.md},
  note         = {Entry 350 at commit 1b7c7fd, 2026-10-13},
}

Resolution claims

OpenAI

We prove the subcritical Hénon--Lane--Emden conjecture: for every dimension $n\ge2$, positive powers $p,q$, and real weights $A,B$, the system has no strictly positive entire solution when $(n+A)/(p+1)+(n+B)/(q+1)>n-2$. Solutions need only be continuous at the origin and classical elsewhere, without a condition at infinity. For \(n\ge3\) and \(A,B>-2\), combining this result with the radial existence theorem of Bidaut-Véron and Giacomini proves …

Full resolution · not verified · fidelity not established · posted on GitHub 6 Oct 2026

Status history

WhenChangeByReason
2026-10-16 Needs verification → Solution claimed — Recorded here: math @ 1581d4c, build/main.tex.

Citing this problem

This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.

OP-00693, "Nonexistence of subcritical Lane–Emden equilibria in higher dimensions", clopen.solutions.